Hopefully someone can help. After being on Cipro for about 8 days (250mg 2x per day) I have noticed some problems. It started with some difficulty in breathing but got worse last night. After waking up very sweaty and dizzy, I attempted to get some water and ended up fainting... twice... and having some dramatic cold shivers while collapsed. I went to the emergency room as I was a bit freaked out by the experience... but no one really had any suggestions and I was just monitored for a while and released.
It seems to me to be an allergic reaction... I have stopped taking the Cipro and will try to move on to a different treatment. Does anyone have any advice on how to handle this if it happens again? Can an antihistamine help to counter such reactions? Does anyone know how long these reactions might persist after the medication is stopped?
Hi, symptoms are suggestive of drug allergy and are mediated by release of histamine in the body. Your body is known to hypersensitive to quinolones to which ciprofloxacin belongs to.
The spectrum of these reactions can vary widely; reactions may present as typical allergic symptoms (eg, itching, urticaria, rash, edema) after a single dose, or may manifest as severe idiosyncratic dermatologic reaction, pulmonary (eg, pneumonitis), renal (eg, nephritis), hepatic (eg, hepatic failure or necrosis), and/or hematologic (eg, anemia, cytopenias) events, usually after multiple doses.
If drug allergy is suspected you need to discontinue the drug and report to your doctor immediately. Treatment includes anti histaminic and glucocorticoids against prescription. Even shot of adrenaline has to be given, when one is in anaphylactic shock. I suggest you to consult a skin specialist. Take care and regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.